Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neuropathy
Feb 6, 2001

I discovered that I was HIV+ 10 months ago. At that time my viral load was 160,000. I started taking Viracept (Nelfinivir) and Combivir (3TC & AZT). My viral load dropped to non-detectable. However I have been experiencing numbness in my feet and toes, and recently tingling in my legs. Do you think this could be a side effect from the 3TC? If so, should I switch from 3TC to another drug? What drug therapy combination would you recommend?

Response from Dr. Boyle

This is not a common side effect of any of the medications you are on, but peripheral neuropathy has been reported with both Zidovudine and Epivir. If you are having difficulty with these, I doubt that you would do better with either Videx or Zerit (and remember that if you and your doctor decide to change only the Epivir that Zerit cannot be given with AZT), but if the symptoms are a significant problem you might consider trying them. Before any change, however, your physician should make sure that what you have is in fact peripheral neuropathy and should rule out other metabolic problems, drug reactions, etc. that can cause it. BB



Previous
Received Oral Sex With a Scratch on Penis
Next
Just Clarifying my Observations

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement